Top
20
Doctor insights on: I Think My Topamax Is Causing Loss Of Appetite Is That A Common Side Effect

Share
1

1
I think my topamax (topiramate) is causing loss of appetite? Is that a common side effect?

I think my topamax (topiramate) is causing loss of appetite?  Is that a common side effect?

Definitely: Many weight loss doctors utilize this common side effect of topamax (topiramate) for that effect. Labs should be monitored as during any medically supervised diet. ...Read more

See 3 more doctor answers
Dr. Colin Sanner
401 doctors shared insights

Topiramate (Definition)

Is indicated to treat epilepsy, but mainly a second line or adjunctive agent, and also useful to prevent migraine headaches. Has several adverse effects including: kidney stones, narrow angle glaucoma, metabolic acidosis, heatstroke in kids, paresthesias, slowing of speech and cognition, drowsiness. ...Read more


3

3
Hair loss is a side effect of Topiramtate prescribed for my IIH and migraine. I'm worried about this side effect. Is it reversible?

Hair loss is a side effect of Topiramtate prescribed for my IIH and migraine. I'm worried about this side effect. Is it reversible?

Typically it is: Typically, hair loss using Topiramate stops and reverses when the medication is stopped. There are isolated cases and reports where that does not happen and the hair loss does not reverse though in such cases hair loss doesn't continue so long as one stops the medicine as well. But lost hair doesn't grow back. ...Read more

4

4
Is weight gain a really common side effect of neurontin (gabapentin)? Also is auditory hallucinations a common side effect?

Is weight gain a really common side effect of neurontin (gabapentin)? Also is auditory hallucinations a common side effect?

Neurontin (gabapentin): Weight gain is not terribly common, but can happen. Frequency is 1.8—3.4% immediate release; 1.9—5% extended release. In those affected, weight gain averages ~16 pounds. Hallucinations of any type are much more rare. Overall CNS side effects in clinical trials (including many other possibilities besides hallucinations) were 0.1—1%. ...Read more

6

6
I have a feeling that arimidex (anastrozole) is causing/irritating my caugh. Is this a possible side effec and what is the best alternative medication?

I have a feeling that arimidex (anastrozole) is causing/irritating my caugh. Is this a possible side effec and what is the best alternative medication?

Unlikely: Cough is not a known side effect of arimidex (anastrozole). I would like to know the reason for which you are taking arimidex (anastrozole). I doubt that you are taking it for breast cancer where it is one of 3 drugs called aromatase inhibitors, the other two have similar benefits yet are different drugs...So one of these drugs may be an option if you wanted to explore. ...Read more

8

8
I have bad anxiety what would be the main side effects of it?

I have bad anxiety what would be the main side effects of it?

Anxiety: Hi, if Anxiety goes untreated then it would affect ur functional capacity and concentration. Plz see a Psychiatrist for evaluation and treatment. ...Read more

See 1 more doctor answer
9

9
I am experiencing a side effect of amitriptyline which is a very bitter taste in the back of throat. What can I take for it?

I am experiencing a side effect of amitriptyline which is a very bitter taste in the back of throat. What can I take for it?

Common side effect: This is a common side effect. Make sure you are drinking plenty of non-alcoholic fluids. You can suck on lemon drops several times a day. Often, the sensation is due to dry mouth. Always check with your doctor regarding any side effects you are experiencing. ...Read more

10

10
If 0.25 mgs of cabergoline is causing side effects, is it ok to cut it in half? My prolactin is now a 5. Side effects of constipation and insomnia..

If 0.25 mgs of cabergoline is causing side
effects, is it ok to cut it in half? My prolactin is now a 5. Side effects of 
constipation and insomnia..

Already at half dose: If you're taking 0.25 twice weekly and your prolactin is 5, it couldn't have been very elevated to begin with as you're still on the starting dose. You might talk w/your doctor about stopping it and rechecking the prolactin level to see if rx is still required. If it is, try an even lower dose as your level seems easy to control. ...Read more

11

11
Dear Dr. What is the main cause when someone having a lot of sweating? Why am having a lots of sweating? Is there also side effect?

Dear Dr. What is the main cause when someone having a lot of sweating? Why am having a lots of sweating? Is there also side effect?

Possible Genetic: Amount of sweat gland is predetermined and mostly genetically predisposed. Amount of sweat is affected by environmental factors (hot humid weather). Medical conditions such as pheochromoctyoma, lymphoma latent TB etc are associated with typical pattern of sweat & others symptoms. Do you have chronic fever, night sweat, unexplained weight loss, coughing blood or enlarged nodes? ...Read more

See 2 more doctor answers
12

12
What is the main cause of dandruff? I barely had any, but now the number of dandruff in my head is intolerable. I'm also suffering so much hair loss.

What is the main cause of dandruff? I barely had any, but now the number of dandruff in my head is intolerable. I'm also suffering so much hair loss.

Dry skin: Dandruff is flakes of skin, so dry skin on the scalp causes dandruff. Measures to keep your skin in good health, and conditioner on your hair can help. See a dermatologist for specific advice. ...Read more

13

13
I have strange feeling in my legs. Like mild tremor in them is it possible cause of MS or its just sode effect of the prednisolone (omnacortil)?

I have strange feeling in my legs. Like mild tremor in them is it possible cause of MS or its just sode effect of the prednisolone (omnacortil)?

Likely neither, but: Not clear to me why you are taking a steroid, and mild tremors in legs are very nonspecific, as can be experienced in muscle fatigue after exertion. Prednisolone causes many side effects, but these leg sensations are not characteristic. Ms is a clinical diagnosis compiling many signs, symptoms, and imaging findings, and your complaints are too nonspecific to confirm ms. ...Read more

16

16
How do i prevent the adverse effect of my anti TB drugs? Is feeling a bit weak a normal side effect?

How do i prevent the adverse effect of my  anti  TB drugs?  Is feeling a bit weak a normal side effect?

TB: The side effects depend on the drugs you are on. Most regimens include INH and RMP along with 2 others for a length of time. Manta in adequate nutrition and calories intake and have your labs checked. Fatigue may or may not be he medications but TB depending on the site of involvement. Talk to your MD as to how to follow you for side effects. Best of luck ...Read more

17

17
Can venlafaxine cause extrapyramidial effects such as making my right side of face twitch or is it just antipsychotics that do that? Confused.

Can venlafaxine cause extrapyramidial effects such as making my right side of face twitch or is it just antipsychotics that do that? Confused.

Yes, SSRIs all can: It's complex and you may not want all the info here but if you do: https://ptcommunity.com/journal/article/full/2016/2/115/do-ssri-antidepressants-increase-risk-extrapyramidal-side-effects Simply, there are connections in all transmitter chemicals and dopamine can be inhibited by SSRI action. ...Read more

19

19
What are the side effects of Nortriptyline, can it cause a lot of weight gain?

What are the side effects of Nortriptyline, can it cause a lot of weight gain?

Nortriptyline s/e: Common side effects are dry mouth, sedation, constipation, and increased appetite. If weight gain occurs, it is gradual and dose-related. You may have no weight gain, but monitor your weight. Tell prescribing doctor if you are gaining weight, you want to stop this med and ask for alternative one not associated with weight gain. Weight gain from nortriptyline is reversible upon stopping med. ...Read more

See 3 more doctor answers
20

20
Now headaches. Is this a normal side effect of darvon-n?

Don't take it.: Darvon in all its forms has been taken off the market by the fda, and is currently unavailable. You must have had a hidden stash of the drug. Through it away. Tramadol 50mg it a\ suitable substitute! ...Read more

Dr. Thomas Fiala
2 doctors shared insights

Side Effect (Definition)

A side effect is a potential negative effect of a medication that is being prescribed for ...Read more


Dr. Sandra Eleczko
149 doctors shared insights

Appetite Changes (Definition)

Appetite changes = increased or decreased desire to eat ...Read more